Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 27, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 21, 2017, 10:10 PM PDT for King County, Washington. It took effect at Oct 22, 2017, 4:07 AM PDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 10:10 PM PDT (05:10 UTC)
- In effect from
- Oct 22, 2017, 4:07 AM PDT
- Expired
- Oct 23, 2017, 12:39 AM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County King County, WA
The radar
The Seattle radar (KATX), 90 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snoqualmie River at Snoqualmie Falls (SQUW1). The gauge peaked at 15.72 ft at Oct 22, 2017, 8:00 AM PDT.
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12144500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
660
WGUS46 KSEW 220510
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
1010 PM PDT Sat Oct 21 2017
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
Skykomish River near Gold Bar affecting Snohomish County.
Snoqualmie River near the Falls affecting King County.
.Flood Bulletin No. 1
Heavy rain over the Olympics and central Washington Cascades today
and tonight will drive the Skokomish, Skykomish and Snoqualmie
Rivers above flood stage tonight.
&&
WAC045-221410-
/O.NEW.KSEW.FL.W.0025.171022T1139Z-171022T2206Z/
/SRPW1.1.ER.171022T1139Z.171022T1200Z.171022T1306Z.NO/
1010 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* from late tonight to Sunday afternoon.
* At 9:30 PM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 5 AM Sunday
and crest near 17.0 feet around 5 AM Sunday. The river will fall
below flood stage Sunday morning.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-221410-
/O.NEW.KSEW.FL.W.0026.171022T0951Z-171023T0804Z/
/GLBW1.2.ER.171022T0951Z.171022T1200Z.171022T2004Z.NO/
1010 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skykomish River near Gold Bar
* from late tonight to late Sunday night.
* At 9:30 PM Saturday the stage was 10.3 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 3 AM Sunday
and crest near 17.1 feet around 5 AM Sunday. The river will fall
below flood stage Sunday early afternoon.
* Impact...At 17.0 feet, the Skykomish River will cause flooding from
near Index downstream through Sultan to the Snoqualmie. Flood
waters will cover numerous roads...including Ben Howard Rd...
Index-Galena Rd and Tualco Loop Rd. Flooding in the town of Sultan
will begin. A stage of 17 feet on the Skykomish River corresponds
to a Phase 3 in the Snohomish County flood program.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC033-221409-
/O.NEW.KSEW.FL.W.0027.171022T1107Z-171023T0739Z/
/SQUW1.2.ER.171022T1107Z.171022T1800Z.171022T2239Z.NO/
1010 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Snoqualmie River near the Falls
* from late tonight to late Sunday night.
* At 8:30 PM Saturday the flow was 6254 cfs.
* Flood flow is 20000 cfs.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood flow around 4 AM Sunday
and crest near 35430 cfs around 11 AM Sunday. The river will fall
below flood flow Sunday afternoon.
* Impact...At 30000 cfs, the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
$$2 follow-up statements
146
WGUS86 KSEW 221753
FLSSEW
Flood Statement
National Weather Service Seattle WA
1053 AM PDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Washington...
Skykomish River near Gold Bar affecting Snohomish County.
Snohomish River near Monroe affecting Snohomish County.
Snohomish River at Snohomish affecting Snohomish County.
Snoqualmie River near the Falls affecting King County.
Snoqualmie River near Carnation affecting King County.
...The Flood Warning continues for the following rivers in
Washington...
South Fork Stillaguamish River near Granite Falls affecting
Snohomish County.
Stillaguamish River at Arlington affecting Snohomish County.
.Flood Bulletin No. 11.
Heavy rainfall that fell over the past 24 hours has come to an end.
Flood crests will gradually work their way downstream on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC061-222125-
/O.CON.KSEW.FL.W.0032.000000T0000Z-171022T2125Z/
/GFLW1.1.ER.171022T0756Z.171022T0800Z.171022T0803Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The South Fork Stillaguamish River near Granite Falls
* Until this afternoon.
* At 10:15 AM Sunday the stage was 10.9 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage early this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 1:03 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
&&
LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
4815 12192
$$
WAC061-230153-
/O.CON.KSEW.FL.W.0034.000000T0000Z-171023T0707Z/
/ARLW1.1.ER.171022T1039Z.171022T1054Z.171022T1232Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Stillaguamish River at Arlington
* Until late tonight.
* At 10:39 AM Sunday the stage was 11.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 5:32 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC061-230153-
/O.EXT.KSEW.FL.W.0026.000000T0000Z-171023T1101Z/
/GLBW1.2.ER.171022T0735Z.171022T1230Z.171022T2301Z.NO/
1053 AM PDT Sun Oct 22 2017
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Skykomish River near Gold Bar
* Until late tonight.
* At 10:30 AM Sunday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.9 feet at 5 AM Sunday and will
continue to fall to below flood stage late this afternoon.
* Impact...At 16.0 feet, the Skykomish River will cause minor flooding
of low pasture lands and some roads along the river...including Ben
Howard road...Index-Galena Rd and Tualco Loop Rd. A stage of 16
feet on the Skykomish River corresponds to a Phase 3 in the
Snohomish County flood program.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC061-230152-
/O.EXT.KSEW.FL.W.0039.171023T0314Z-171023T1932Z/
/MROW1.1.ER.171023T0314Z.171023T0600Z.171023T0732Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snohomish River near Monroe
* From 8 PM Sunday until Monday afternoon.
* At 10:15 AM Sunday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 PM Sunday
and crest near 15.0 feet around 11 PM Sunday. The river will fall
below flood stage early Monday morning.
* Impact...At 15.0 feet, the Snohomish River will cause minor flooding
of low pasture lands and several roads near the river. A stage of
15 feet at this location corresponds to Phase 2 in the Snohomish
County Flood Warning System.
&&
LAT...LON 4780 12190 4779 12212 4786 12217 4791 12203 4793 12202
4793 12190
$$
WAC061-230152-
/O.EXT.KSEW.FL.W.0040.171022T2031Z-171024T1352Z/
/SNAW1.2.ER.171022T2031Z.171023T1000Z.171023T2252Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snohomish River at Snohomish
* From 2 PM Sunday until Tuesday morning.
* At 10:00 AM Sunday the stage was 22.8 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 2 PM Sunday
and crest near 27.5 feet around 3 AM Monday. The river will fall
below flood stage Monday afternoon.
* Impact...At 27.0 feet, the Snohomish River will flood several
roads...including the Snohomish-Monroe highway...and low areas of
the lower Snohomish valley that are not protected by levees. A
stage of 27 feet on the Snohomish River corresponds roughly to a
Phase 2 in the Snohomish County flood program.
&&
LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216 4794 12213
4791 12203
$$
WAC033-230152-
/O.EXT.KSEW.FL.W.0027.000000T0000Z-171023T0723Z/
/SQUW1.2.ER.171022T0759Z.171022T1415Z.171022T2223Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snoqualmie River near the Falls
* Until late tonight.
* At 10:30 AM Sunday the flow was 30837 cfs.
* Flood flow is 20000 cfs.
* Moderate flooding is occurring and Minoroderate flooding is forecast.
* Impact...At 30000 cfs, the Snoqualmie River will cause widespread
flooding of pasture lands and roads along the river from the town
of Snoqualmie downstream through Fall City. Roads that may become
flooded include Fall City-Carnation...Tolt Hill...and Novelty Flats
Roads. This river level on the Snoqualmie corresponds roughly to a
phase 3 flood in the King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-230152-
/O.EXT.KSEW.FL.W.0033.000000T0000Z-171023T1745Z/
/CRNW1.1.ER.171022T2000Z.171023T0000Z.171023T0545Z.NO/
1053 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 1 PM Sunday until Monday morning.
* At 10:15 AM Sunday the stage was 53.1 feet.
* Flood stage is 54.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 1 PM Sunday
and crest near 55.6 feet around 5 PM Sunday. The river will fall
below flood stage tonight.
* Impact...At 54.0 feet, the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$
www.weather.gov/seattle699
WGUS86 KSEW 230045
FLSSEW
Flood Statement
National Weather Service Seattle WA
545 PM PDT Sun Oct 22 2017
...The Flood Warning has ended for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
Skykomish River near Gold Bar affecting Snohomish County.
Snoqualmie River near the Falls affecting King County.
Newaukum River near Chehalis affecting Lewis County.
...The Flood Warning continues for the following rivers in
Washington...
Snohomish River near Monroe affecting Snohomish County.
Snohomish River at Snohomish affecting Snohomish County.
Snoqualmie River near Carnation affecting King County.
Cowlitz River at Randle affecting Lewis County.
White River at R Street affecting King and Pierce Counties.
.Flood Bulletin No. 14.
The threat of heavy rain has well since passed and while some scattered showers remain over Western Washington...most rivers continue to recede due to little or no additional rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas as this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-230115-
/O.CAN.KSEW.FL.W.0025.000000T0000Z-171023T0200Z/
/SRPW1.1.ER.171022T0810Z.171022T1300Z.171022T1845Z.NR/
545 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Skokomish River near Potlatch
* At 5:00 PM Sunday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage late this morning.
* Forecast...The river fell below flood stage 11:45 AM Sunday late
this morning and will continue to fall.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-230115-
/O.CAN.KSEW.FL.W.0026.000000T0000Z-171023T1101Z/
/GLBW1.2.ER.171022T0735Z.171022T1230Z.171022T1941Z.NO/
545 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Skykomish River near Gold Bar
* At 4:30 PM Sunday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river fell below flood stage 12:41 PM Sunday early
this afternoon and will continue to fall.
&&
LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197 4794 12169
4787 12147
$$
WAC061-230845-
/O.EXT.KSEW.FL.W.0039.171023T0508Z-171023T1817Z/
/MROW1.1.ER.171023T0508Z.171023T0600Z.171023T0617Z.NO/
545 PM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snohomish River near Monroe
* From 10 PM Sunday until Monday morning.
* At 4:15 PM Sunday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 10 PM
Sunday and crest near 15.1 feet around 11 PM Sunday. The river will
fall below flood stage tonight.
* Impact...At 15.0 feet, the Snohomish River will cause minor flooding
of low pasture lands and several roads near the river. A stage of
15 feet at this location corresponds to Phase 2 in the Snohomish
County Flood Warning System.
&&
LAT...LON 4780 12190 4779 12212 4786 12217 4791 12203 4793 12202
4793 12190
$$
WAC061-230845-
/O.EXT.KSEW.FL.W.0040.000000T0000Z-171024T0754Z/
/SNAW1.2.ER.171023T0016Z.171023T0600Z.171023T1654Z.NO/
545 PM PDT Sun Oct 22 2017
The Flood Warning continues for
The Snohomish River at Snohomish
* From 5 PM Sunday until late Monday night.
* At 4:00 PM Sunday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 5 PM Sunday
and crest near 27.2 feet around 11 PM Sunday. The river will fall
below flood stage Monday morning.
* Impact...At 27.0 feet, the Snohomish River will flood several
roads...including the Snohomish-Monroe highway...and low areas of
the lower Snohomish valley that are not protected by levees. A
stage of 27 feet on the Snohomish River corresponds roughly to a
Phase 2 in the Snohomish County flood program.
&&
LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216 4794 12213
4791 12203
$$
WAC033-230115-
/O.CAN.KSEW.FL.W.0027.000000T0000Z-171023T0723Z/
/SQUW1.2.ER.171022T0759Z.171022T1415Z.171022T2216Z.NO/
545 PM PDT Sun Oct 22 2017
The Snoqualmie River near the Falls
* At 3:45 PM Sunday the flow was 19170 cfs.
* Flood flow is 20000 cfs.
* Fell below flood flow late this afternoon.
* Forecast...The river fell below flood stage 3:16 PM Sunday and
will continue to fall.
* Impact...At 12000 cfs, the Snoqualmie River will spill over its
banks between the town of Snoqualmie and Fall City...covering
pasture lands and several roads along the river. This river level
on the Snoqualmie corresponds roughly to a phase 2 flood in the
King County flood system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188 4758 12178
4756 12170
$$
WAC033-230844-
/O.EXT.KSEW.FL.W.0033.000000T0000Z-171024T0616Z/
/CRNW1.1.ER.171022T2236Z.171023T1200Z.171023T1816Z.NO/
545 PM PDT Sun Oct 22 2017
...Flood Warning extended until Monday evening...
The Flood Warning continues for
The Snoqualmie River near Carnation
* Until Monday evening.
* At 4:45 PM Sunday the stage was 54.2 feet.
* Flood stage is 54.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 55.4 feet
around 5 AM Monday. The river will fall below flood stage Monday
late morning.
* Impact...At 54.0 feet, the Snoqualmie River will flood much of the
farm land and several roads from Fall City downstream through
Carnation and Duvall.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$
WAC033-053-230844-
/O.CON.KSEW.FL.W.0037.000000T0000Z-171025T1018Z/
/WRAW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
545 PM PDT Sun Oct 22 2017
The Flood Warning continues for
The White River at R Street
* Until late Tuesday night.
* At 3:45 PM Sunday the flow was 4630 cfs.
* Flood flow is 5500 cfs.
* The river is expected to continue to rise this evening and tonight
approaching the flood stage of 5500 cfs and remaining there through Tuesday.
* Impact...At 6000 cfs, River flooding is likely to occur upstream of
the A Street Bridge in the City of Auburn. Flooding is likely to
occur in the City of Pacific near Government Canal and Butte Avenue
as well as high water along the temporary flood protection
barriers. This level roughly corresponds to the King County Flood
Phase 2.
&&
LAT...LON 4721 12214 4724 12219 4719 12223 4724 12230 4732 12226
4732 12214
$$
WAC041-230844-
/O.EXT.KSEW.FL.W.0035.000000T0000Z-171023T1204Z/
/RAWW1.2.ER.171022T1450Z.171022T2145Z.171023T0304Z.NO/
545 PM PDT Sun Oct 22 2017
The Flood Warning continues for
The Cowlitz River at Randle
* Until late tonight.
* At 5:00 PM Sunday the stage was 20.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 20.3 feet at 3 PM Sunday and will
continue to fall to below flood stage tonight.
* Impact...At 20.0 feet, the Cowlitz River will cause flooding from
the vicinity of Randle downstream through Riffe Lake...inundating
many roads including US Highway 12 and much of the farm lands.
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
4661 12183
$$
WAC041-230115-
/O.CAN.KSEW.FL.W.0038.000000T0000Z-171023T1047Z/
/NEWW1.1.ER.171022T1412Z.171022T1945Z.171022T2312Z.NO/
545 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Newaukum River near Chehalis
* At 4:45 PM Sunday the stage was 10.1 feet.
* Flood stage is 10.5 feet.
* Fell below flood stage late this afternoon.
* Forecast...The river fell below flood stage 4:12 PM Sunday late
this afternoon and will continue to fall.
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
4676 12264
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 21, 9:20 PM PDT, 50 minutes earlier.
Area forecast discussion, Oct 21, 9:20 PM PDT, 50 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
920 PM PDT Sat Oct 21 2017
.SYNOPSIS...Rain, heavy at times especially in the mountains, is
expected to continue tonight and into Sunday morning. River flooding
is expected for some locations. Snow in the mountains will
transition to rain in the passes this evening as a warm front passes
through. Winds will be breezy to locally windy tonight. Rain turning
to showers Sunday will end by Monday. Tuesday will be dry. After
some light rain Wednesday, dry weather should return.
&&
.SHORT TERM...Temperatures continue to climb in the wake of a
passing warm front...or at least here at the forecast office...as
the temperature at 6 PM PDT was around 51 but has since climbed to
57 at the time of this writing. Looking out to the remainder of the
CWA...seeing a fair number of mid to upper 50s from observing
sites...particularly along the coast and in the south Sound area.
With upper 40s to low 50s still present from a line from Port
Angeles to Everett to points north...can see where the warm front
has not quite passed yet as of 8 PM PDT.
The big story for tonight continues to be rain. Radar estimated
precip rates typically ranging from 0.1 to 0.3 inches per hour with
heavier rainfall rates mostly contained to Thurston...Lewis and
Pierce counties with estimated rates exceeding 0.5 inches per hour.
Rainfall rates in the middle ground...0.3 to 0.5 inches per hour are
popping up north of there though...but remain scattered and
generally confined to higher elevations. Still have some higher
intensity echoes over the western half of the CWA and those have yet
to make their way eastward...so bulk of any flooding concerns will
likely occur during the overnight...if they happen at all. Reasoning
for saying that is that a back end to the precip is already visible
on current radar...as it looks like the NW tip of the Olympic
Peninsula is already out of the action. Current 00Z run of the GFS
shores up a little faith in current rain being a bit more
progressive...but with plenty of activity on current radar and a
guaranteed wet overnight period ahead...this is a matter more
fitting for the morning forecast package.
Inherited winter weather advisory for snow still looks to be okay.
Obs in the Cascades are ranging from mid 30s to around 40...so while
some locations may still be seeing snow or mixed precip at the time
of this writing...the transition to rain appears to be underway and
as such...suspect advisory conditions will not persist much longer.
Winds over the area are generally on the decrease from the higher
speeds and gusts from earlier today. Still seeing some obs reporting
gusts up to 40 mph...but most obs reporting gusts generally around
20 mph or so. That being said...current wind advisory also looks
good to expire at midnight tonight.
Rain will turn to showers from the northwest on Sunday. By Monday,
residual showers will end with drier and slightly warmer weather
expected. Tuesday continues to look sunny and warm, with heights
around 590dm. Have added patchy fog to the nights and mornings for
both Monday and Tuesday. High temperatures will be 55-60 Sunday,
mostly low 60s Monday, with some mid 60s Tuesday. SMR/Burke
.LONG TERM...From Previous Discussion...Models remain in good
agreement in bringing a weak front southeast across the area
Wednesday. This will be a fast moving system, will only light rain
amounts expected, and will not have an impact on area rivers. The
GFS/ECMWF agree that a strong upper ridge will build over the
Pacific Northwest Thursday and persist through Friday, and likely
beyond. Expect dry weather but with some areas of fog likely with
light winds over the area. Burke
&&
.HYDROLOGY...Afternoon forecast and discussion were a little
too aggressive...based on an HRRR run guilty of the same...but
general trend looks to hold up...if only delayed by a few hours.
Otherwise...From previous Discussion...Little change in the thinking
from this morning, other than perhaps a bit of a delay in the onset
of any flooding. The river model now shows minor flooding on the
Nooksack and Stillaguamish Rivers, as well as many of the rivers
from the Skykomish southward. The rivers with the best chances to
get to moderate flood stage include the Snoqualmie, Skykomish,
Snohomish, Cowlitz and Carbon. The Skokomish river in Mason county
is also likely to flood. In general, flooding will occur on Sunday
but could start as early as late tonight. The flood watch remains in
effect for all of Western Washington.
The burn scar from the recent Norse Peak fire presents a special
concern. Increased runoff is probable in the burn area and there is
some chance of debris flows. The Goat Creek valley and the Crystal
Mountain ski area are at risk of flash flooding, which could reach
all the way to State Route 410. A flash flood watch is in effect for
this small area.
Despite recent heavy rains, there has not been enough accumulated
precipitation to saturate soils. Even after the forecast rain this
weekend, the general threat of landslides and mudslides will not be
significantly raised above the normal level. Burke/SMR
&&
.AVIATION...Strong west flow aloft will prevail over W WA through
Sunday. A vigorous frontal system will continue moving through W
WA tonight with light to moderate rain, finally moving S of the
area 09Z- 12Z. Conditions will continue to be a mix of MVFR and
IFR with improvement to VFR conditions expected by 19Z for most
areas as the air mass starts gradually drying after 12Z behind
the frontal system.
A weak upper level trough will move E across the area on Sunday
for scattered showers and predominantly VFR conditions.
KSEA...The frontal system bringing light to moderate rain to W WA
tonight will keep conditions IFR through 14Z. Conditions are
expected to lift to VFR after 14Z but there will still be cloud
layers BKN030-050. Low level winds aloft from FL050-FL100 will
remain WSW around 50 KT through 12Z. Surface winds are expected to
rise to S-SW 15-25 kt tonight with some higher gusts possible. Kam
&&
.MARINE...A vigorous Pacific frontal system will continue moving
through the area tonight. Overall, winds will gradually diminish
through Sunday morning as the system moves slowly S and weakens.
Gale warnings over the coastal waters, East Entrance Strait of
Juan de Fuca and Northern Inland Waters this evening should end at
midnight as winds weaken. Small craft advisory winds will prevail
over most of the remaining zones through Sunday morning. Winds
over Puget Sound are expected to increase to SCA levels this
evening due to a surge of SW wind. Winds in the central and E
strait are also expected to shift to W this evening and reach SCA
levels.
A large SW swell has been generated by the recent frontal systems
which will keep the seas in the coastal waters above 10 feet
through Monday for the near shore waters, and through Monday night
for the outer waters beyond 10 NM. A SCA for hazardous seas can be
expected later tonight to cover this issue.
Weak post-frontal onshore flow will prevail on Sunday. The flow
will turn weakly offshore Monday and Tuesday as a weak surface
ridge forms over W WA. A weak cold front will move S across the
region on Wednesday with potentially borderline SCA winds over the
coastal waters. Kam
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through late Sunday night for Admiralty Inlet Area-
Bellevue and Vicinity-Bremerton and Vicinity-Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Central
Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
Valley Area-North Coast-Olympics-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Strait of Juan De Fuca-Western Whatcom County.
Flash Flood Watch through Sunday morning for Cascades of Pierce
and Lewis Counties-East Puget Sound Lowlands-Tacoma Area.
Winter Weather Advisory until 11 PM PDT this evening for
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties.
Wind Advisory until midnight PDT tonight for Admiralty Inlet
Area-Central Coast-North Coast-San Juan County-Western
Whatcom County.
PZ...Small Craft Advisory for rough bar until 6 PM PDT Sunday for
Grays Harbor Bar.
Small Craft Advisory from midnight tonight to 3 AM PDT Monday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until midnight PDT tonight for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from midnight tonight to noon PDT Sunday
for East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 3 AM PDT Monday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until noon PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Admiralty
Inlet.
Small Craft Advisory until 6 AM PDT Sunday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Mason | 20 hr |
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Snohomish | 27 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | King | 15 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Pierce | 23 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Pierce | 18 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Lewis | 18 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | Snohomish | 14 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | King | 39 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Snohomish | 22 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Lewis | 32 hr |
| Oct 22, 2:30 AM PDT | River Flood Warning | SEW | Lewis, Pierce | 21 hr |
| Oct 22, 2:57 AM PDT | Gale Warning | SEW | 6 hr | |
| Oct 22, 2:57 AM PDT | Small Craft Advisory | SEW | 9 hr | |
| Oct 22, 2:57 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 44 hr | |
| Oct 22, 4:28 AM PDT | River Flood Warning | SEW | King, Pierce | 71 hr |
| Oct 22, 9:13 AM PDT | River Flood Warning | SEW | Lewis | 20 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 31 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 45 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.